MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-08-37-080
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Physician intended to use a visi-pro balloon expandable stent with a 6fr cordis 15 cm sheath and cordis aquatrack guidewire for the treatment of a 60 mm moderately calcified, severely tortuous fibrous lesion in mid/ distal location in the left common iliac artery of diameter 8 mm.Lesion exhibited cto (chronic total occlusion-100%).Embolic protection was not used.The device was prepped as per ifu without issue.It was reported that during removal, following failed delivery of the device, stent dislodgement occurred.The dislodged stent was not removed.An additional stent (protégé 7 mm x 40 mm) was used to push against the arterial wall.Lesion was pre-dilated using a 5 mm pre-dilation device.The protégé 7 mm x 40 mm device was passed through the dislodged visi-pro stent to scaffold and secure the stent against the arterial wall with resistance encountered requiring excessive force for delivery.No further patient injury reported.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6692872
Report Number2183870-2017-00293
Device Sequence Number531464
Product Code FGE
UDI-Device Identifier00821684036501
UDI-Public00821684036501
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2020
Device Catalogue NumberPXB35-08-37-080
Device Lot NumberA412540
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2017
Initial Report FDA Received Date07/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;